Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 10, 2001, 3:10 PM EDT for Flagler County, Putnam County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 10, 2001, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 10, 2001, 4:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:38 PM EDT | Hail 0.75 | Crescent City, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 101910 SVRJAX FLC035-107-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 400 PM EDT * AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTHWEST OF LAKE COMO...OR ABOUT 2 MILES SOUTH OF POMONA PARK... MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... LAKE COMO AND POMONA PARK... CRESCENT CITY... ANDALUSIA... ESPANOLA... BUNNELL... PALM COAST... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 2955 8167 2937 8165 2938 8105 2963 8107 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SUN JUN 10 2001 EVERYTHING IS PRETTY MUCH ON TRACK. BASED ON RADAR/VISIBLE SAT IMAGERY WE HAVE SCATTERED-NUMEROUS COVERAGE OF RAIN/CONVECTION N OF FL STATE ROAD 20 NWD TO A JESUP-ALMA-HAZLEHURST LINE. MOISTURE FEED ALONG THE UPPER GULF COAST CONTINUES WITH A FEW UPPER VORT MAXES/ IMPULSES MOVING EAST ALONG IT. THE REMNANTS OF ALLISON MOVING SLOWLY S OF THE LA GULF COAST. AVN AND NAVY NOGAPS IN GOOD AGREEMENT ROTATING THE CENTER THROUGH THE MS RIVER DELTA ACROSS AL/MS AND TOWARD THE SRN APPALACHIANS BY WED. FOLLOWED A CLOSE COMBINATION OF NOGAPS/AVN AND LEANED FAIRLY CLOSE TO AVN MAV POPS. DID ADJUST UPWARD A TAD OVER EXTREME NRN AND WRN ZONES TONIGHT AND NRN ZONES TOMORROW. WITH BUILDING HEIGHTS ALOFT LOOKS LIKE WE GET BACK TO A MORE NORMAL/DIURNAL CONVECTIVE REGIME WED/THU-SUN. MARINE...NO SIGNIFICANT CHANGES CONTEMPLATED. PRELIM AMG 70/82/70/85 5857 SSI 71/85/72/86 4645 JAX 71/85/71/88 4745 GNV 71/89/72/88 3635 05 .JAX... .FL...NONE. .GA...NONE. SANDRIK
In the hours before
Special weather statement, Jun 10, 11:56 AM EDT, 3 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1156 AM EDT SUN JUN 10 2001 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. A FEW THUNDERSTORMS WILL TO PRODUCE LOCALIZED HEAVY RAINFALL OF UP TO ONE INCH PER HOUR... OCCASIONAL LIGHTNING...SMALL HAIL AND WIND GUSTS NEAR 40 MPH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEREFORE SPOTTERS ACTIVATION IS NOT EXPECTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INVTERNET AT WWW.SRH.NOAA.GOV/JAX. JOHNSON
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.